MAUDE Adverse Event Report: SYNTHES GMBH 1.1 DRILL BIT/MINI QC WITH 6 STOP/44.5; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

SYNTHES GMBH 1.1 DRILL BIT/MINI QC WITH 6 STOP/44.5; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number 317.26
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a drill bit broke during the procedure.The fragment was lost.It had no negative implications for the patient.Upon product return, it was noted that an additional drill bit was broken.This report involves one 1.1mm drill bit/mini qc with 6mm stop/44.5mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional device product codes: erl, dzi.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the 1.1 drill bit/mini qc with 6 stop/44.5 was observed broken.Fragment was not received in the evidence provided.No other issue was identified.A dimensional inspection for the 1.1 drill bit/mini qc with 6 stop/44.5 was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the was not performed would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part:317.260.Lot no:416734.Release to warehouse: 29 april, 2008.Manufacturing site: werk selzach.Supplier: sphinx werkzeuge ag.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1 DRILL BIT/MINI QC WITH 6 STOP/44.5
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohackerweg 5
selzach 2425
SZ   2425
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17037324
Report Number8030965-2023-06913
Device Sequence Number12505926
Product Code HBE
UDI-Device Identifier10887587038438
UDI-Public(01)10887587038438
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number317.26
Device Catalogue Number317.260
Device Lot Number416734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.1 DRILL BIT/MINI QC WITH 4 STOP/44.5
Patient SexMale